Alert archive / Ohio / Tornado Warnings in 2014
Tornado Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 14, 2014, 4:42 PM EDT for Adams County, Pike County, Scioto County, Ohio. It was in force for 33 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 4:42 PM EDT (20:42 UTC)
- Expired
- May 14, 2014, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Adams County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:51 PM EDT | HAIL 1.5 | 4 Nw Rarden, OH | HAIL CAUSED DENTS IN CARS AND DAMAGE TO SIDING. |
| May 14, 5:00 PM EDT | HAIL 2.75 | 1 Sse Kincaid Springs, OH | CORRECTED SIZE OF HAIL. BASEBALL SIZED HAIL REPORTED SOUTH OF LATHAM ON GRASSY FORK AND MC COY ROADS. TIME WAS ESTIMATED. |
| May 14, 5:00 PM EDT | HAIL 4.25 | 1 Sse Kincaid Springs, OH | SOFTBALL SIZED HAIL SOUTH OF LATHAM ON GRASSY FORK AND MC COY ROADS. TIME IS ESTIMATED. |
| May 14, 5:02 PM EDT | HAIL 1 | 4 W Elm Grove, OH | |
| May 14, 5:05 PM EDT | TSTM WND DMG | 5 Sse Pike Lake, OH | TREE DOWN ON RED BRIDGE RD. |
| May 14, 5:08 PM EDT | HAIL 2 | 2 Sw Idaho, OH | HAIL OBSERVED ON BEAVERS RIDGE ROAD. TIME ESTIMATED FROM RADAR. |
| May 14, 5:10 PM EDT | HAIL 1.75 | 5 Ssw Pike Lake, OH | FELL NEAR LATHAM. TIME ESTIMATED FROM RADAR. |
| May 14, 5:14 PM EDT | TSTM WND DMG | 5 E Pike Lake, OH | TREES AND POWER LINES DOWN ON CARL-PENN ROAD. ROOF BLOWN OFF GARAGE. |
| May 14, 5:25 PM EDT | TSTM WND DMG | 5 E Pike Lake, OH | TREE AND ROOF DAMAGE AT A LOCATION WEST OF WAVERLY. WINDS ESTIMATED AT 80 TO 85 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:23 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
361
WFUS51 KILN 142042
TORILN
OHC001-131-145-142115-
/O.NEW.KILN.TO.W.0008.140514T2042Z-140514T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
WESTERN PIKE COUNTY IN SOUTHWEST OHIO...
NORTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 515 PM EDT.
* AT 437 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR PEEBLES...MOVING NORTHEAST AT 30
MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF
PRODUCING DAMAGING BASEBALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE
WINDS.
* LOCATIONS IMPACTED INCLUDE...
PEEBLES...
RARDEN...
PIKETON...
IN ADDITION...LOCUST GROVE...SERPENT MOUND...SMOKY CORNERS...
MOUNT JOY...POPLAR GROVE...LADD AND KINCAID SPRINGS ARE NEAR THE
PATH OF THIS DANGEROUS THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3887 8341 3898 8351 3905 8343 3906 8339
3917 8330 3916 8310 3908 8299 3883 8323
3883 8327
TIME...MOT...LOC 2042Z 219DEG 28KT 3892 8334
TORNADO...RADAR INDICATED
$$
HATZOS2 follow-up statements
597
WWUS51 KILN 142055
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT WED MAY 14 2014
OHC001-131-145-142115-
/O.CON.KILN.TO.W.0008.000000T0000Z-140514T2115Z/
ADAMS OH-PIKE OH-SCIOTO OH-
455 PM EDT WED MAY 14 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHWESTERN SCIOTO...WESTERN PIKE AND NORTHEASTERN ADAMS COUNTIES...
AT 451 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR LOCUST GROVE...MOVING NORTHEAST AT
35 MPH. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF
PRODUCING DAMAGING HAIL TO BASEBALL SIZE AND STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
LOCUST GROVE...RARDEN...ELM GROVE...KINCAID SPRINGS...IDAHO...
PIKE LAKE...BUCHANAN...LADD...AND MOUNT JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3887 8327 3890 8337 3899 8344 3905 8343
3905 8339 3917 8330 3916 8310 3908 8299
3887 8320
TIME...MOT...LOC 2053Z 216DEG 29KT 3900 8330
TORNADO...RADAR INDICATED
$$
HATZOS291
WWUS51 KILN 142102
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT WED MAY 14 2014
OHC001-131-145-142112-
/O.CAN.KILN.TO.W.0008.000000T0000Z-140514T2115Z/
ADAMS OH-PIKE OH-SCIOTO OH-
502 PM EDT WED MAY 14 2014
...THE TORNADO WARNING FOR NORTHWESTERN SCIOTO...WESTERN PIKE AND
NORTHEASTERN ADAMS COUNTIES HAS BEEN CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE STILL
POSSIBLE AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE
AREA.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN
AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3887 8327 3890 8337 3899 8344 3905 8343
3905 8339 3917 8330 3916 8310 3908 8299
3887 8320
TIME...MOT...LOC 2102Z 216DEG 29KT 3906 8324
$$
HATZOSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 14, 3:50 PM EDT, 52 minutes earlier.
Area forecast discussion, May 14, 3:50 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED MAY 14 2014
.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWERS
AND THUNDERSTORMS TONIGHT INTO THURSDAY. PRECIPITATION WILL BE
AIDED BY A WAVE OF LOW PRESSURE THAT WILL MOVE FROM THE TENNESSEE
VALLEY THROUGH THE OHIO VALLEY. AN UPPER TROUGH FOLLOWING THE
FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
QUASI-STATIONARY FRONTAL BOUNDARY WAS LOCATED NEAR THE I-71
CORRIDOR THIS AFTERNOON. A VERY WARM AND MOIST AIRMASS ALONG AND
TO THE EAST OF THE FRONTAL BOUNDARY HAS RESULTED IN THE
DEVELOPMENT OF WARM SECTOR SHOWERS AND THUNDERSTORMS. THIS
BOUNDARY IS EXPECTED TO RETROGRADE TOWARD THE WEST/NORTHEAST THIS
EVENING AND OVERNIGHT AS LOW PRESSURE MOVES FROM WESTERN TN TO
NORTHWEST OHIO. THE THREAT FOR SEVERE WEATHER WILL EXIST THROUGH
THE EVENING HOURS NEAR AND TO THE EAST OF FRONTAL BOUNDARY AS THE
APPROACHING LOW PRESSURE SYSTEM ALLOWS FOR BETTER DIRECTIONAL
SHEAR AND THE POTENTIAL FOR STRONGER/SUSTAINED ROTATING UPDRAFTS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH
ISOLATED TORNADOES NOT OUR OF THE QUESTION. TORNADO WATCH 155 IS
IN EFFECT FOR PARTS OF OUR REGION UNTIL 9 PM EDT. A FLASH FLOOD
THREAT WILL EXIST AS WELL GIVEN MOIST SOILS...ELEVATED
CREEKS/STREAMS...AND THE POTENTIAL FOR HEAVY RAINFALL WITH
CONVECTION THAT MAY TRAIN IN THE MERIDIONAL TYPE FLOW. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 2 PM
THURSDAY. FOR LATER OVERNIGHT...SHOWERS WILL BE WIDESPREAD WITH
EMBEDDED THUNDER GIVEN A DECREASE IN OVERALL INSTABILITY. THE
WIDESPREAD PCPN WILL BE IN RESPONSE TO THE LOW AND ASSOCIATED
STRONG 850 MB LLJ. LOWS WILL BE TRICKY GIVEN THE OSCILLATION OF
THE FRONTAL BOUNDARY. HAVE LOWS RANGING FROM THE LOWER 50S SW TO
THE LOWER 60S EAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
LARGE SCALE UPPER LEVEL TROUGH WILL ESTABLISH ITSELF OVER THE
GREAT LAKES AND OHIO VALLEY THROUGH THE SHORT TERM. S/WV AND
ASSOCIATED LOW PRESSURE WILL MOVE OFF TO THE NORTHEAST ON
THURSDAY...ALLOWING FRONTAL BOUNDARY TO PUSH SLOWLY EAST AS A COLD
FRONT. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ONGOING AHEAD OF
THE FRONT WITH PCPN TAPERING OFF WITH FRONTAL PASSAGE AS DEEP
MOISTURE AND LIFT MOVE EAST. HAVE KEPT THE FLASH FLOOD WATCH UNTIL
2 PM THURSDAY...BUT SOME LOCATIONS WILL LIKELY BE DROPPED EARLIER
AS TIMING OF HEAVIER RAINS BECOMES BETTER ESTABLISHED.
TEMPERATURES WILL EXHIBIT AND SOMEWHAT NON DIURNAL TREND GIVEN CAA
IN THE POST FRONTAL AIRMASS. HIGHS EAST SHOULD OCCUR EARLY THEN
SLOWLY FALL OVER STABILIZE WHILE WESTERN AREAS COOL DURING THE
MORNING WITH PERHAPS A SLIGHT UPTICK IN THE AFTERNOON. HAVE HIGHS
RANGING FROM THE UPPER 50S TO THE MID 60S.
FOR THURSDAY NIGHT...LARGE SCALE UPPER LEVEL TROUGH DEVELOPS A MID
LVL CLOSED CIRCULATION. EMBEDDED VORTICITY LOBES WILL ROTATE
AROUND THIS LOW WITH ONE APPROACHING OUR WESTERN ZONES BY FRIDAY
MORNING. BEFORE THIS OCCURS...WEAK SURFACE RIDGING WILL MOVE
ACROSS OUR AREA WHICH MAY ALLOW FOR SOME PARTIAL CLEARING. CAA AND
PARTIAL CLEARING WILL ALLOW OVERNIGHT LOWS TO DROP INTO THE UPPER
30S TO THE LOWER 40S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PRIMARY NORTH-TO-SOUTH AXIS OF MOISTURE ON THE EAST SIDE OF THE
UPPER TROUGH WILL BE WELL EAST OF THE ILN CWA BY 12Z FRIDAY MORNING.
THE MAIN AXIS OF THE TROUGH WILL BE ROTATING COUNTERCLOCKWISE
THROUGH THE OHIO VALLEY...WITH A WEAK SURFACE LOW RIPPING THROUGH
UNDERNEATH. THIS WILL BRING A CHANCE OF RAIN TO THE AREA...STARTING
IN THE WESTERN CWA ON FRIDAY MORNING AND MOVING THROUGH THE REGION
DURING DIURNAL TIMING. THE MOTION OF THE OVERALL TROUGH IS VERY
SLOW...WHICH WILL KEEP THE CHANCE OF RAIN AROUND FOR MOST OF THE
DAY. THIS WILL ALSO KEEP THE REGION IN A REGIME OF BELOW-NORMAL
TEMPERATURES...WHICH WILL NOT BEGIN TO MODERATE UNTIL THE SECOND
HALF OF THE WEEKEND. WITH THE TROUGH STILL IN PLACE AND COOL AIR
ALOFT...INSTABILITY SHOWERS WILL BE POSSIBLE AGAIN (THOUGH MORE
SCATTERED IN NATURE) ON SATURDAY AFTERNOON.
AS THE TROUGH AXIS (AND MID-LEVEL LOW PRESSURE CENTER) SETTLES OVER
SOUTHERN NEW ENGLAND EARLY NEXT WEEK...THE PATTERN OVER THE OHIO
VALLEY WILL CHANGE FROM TROUGHING TO RIDGING THROUGH THE END OF THE
EXTENDED FORECAST PERIOD. ALTHOUGH WEAK DISTURBANCES ARE INDICATED
IN THE MODELS IN THE NORTHWESTERLY FLOW ON SUNDAY...CURRENT
INDICATIONS ARE THAT THIS WILL BE UNLIKELY TO AFFECT THE MIDDLE OHIO
VALLEY.
WITH RIDGING BUILDING IN...WNW FLOW ALOFT WILL CONTINUE INTO THE
WEEK...WHILE CHANGES OCCUR CLOSER TO THE SURFACE. INITIALLY ON THE
NORTH SIDE OF A SURFACE BOUNDARY (WARMING SLIGHTLY THROUGH
TUESDAY)...BY WEDNESDAY A WARM FRONT SHOULD BE LIFTING
NORTH...ALLOWING FOR A MORE SIGNIFICANT WARMING IN TEMPERATURES. AS
MOISTURE INCREASES...CHANCES FOR PRECIPITATION WILL ALSO BEGIN TO
GRADUALLY INCREASE BY THE MIDDLE OF THE WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN
SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS
THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS
AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR.
ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL
KY AHEAD OF A LOW PRESSURE WAVE.
AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW
DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD
TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS
FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU
LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL.
OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...SITESHazardous weather outlook, May 14, 3:09 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 309 PM EDT WED MAY 14 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 309 PM EDT WED MAY 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, May 14, 4:05 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST KYMESO MAYSVILLE 3SW 38.62N 83.81W
05/14/2014 M54 MPH MASON KY MESONET
&&
SNYDERLocal storm report, May 14, 4:14 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 2 W MAYSVILLE 38.64N 83.78W
05/14/2014 MASON KY NEWSPAPER
TREES DOWN NEAR JERSEY RIDGE RD AT OLD 68
&&
SNYDERLocal storm report, May 14, 4:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL WEST UNION 38.79N 83.54W
05/14/2014 E1.75 INCH ADAMS OH AMATEUR RADIO
&&
SFHLocal storm report, May 14, 4:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL WEST UNION 38.79N 83.54W
05/14/2014 E1.00 INCH ADAMS OH AMATEUR RADIO
&&
SFHSpecial weather statement, May 14, 4:30 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT WED MAY 14 2014
OHZ064-073-074-142100-
HOCKING OH-PICKAWAY OH-ROSS OH-
430 PM EDT WED MAY 14 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROSS...SOUTHEASTERN
PICKAWAY AND NORTHWESTERN HOCKING COUNTIES THROUGH 500 PM EDT...
AT 428 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOORESVILLE...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KINGSTON.
ALSO...HALLSVILLE...WHISLER...ADELPHI...LAURELVILLE...TARLTON AND
BUENA VISTA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3930 8282 3937 8302 3956 8290 3956 8274
3956 8273 3956 8256
HATZOSLocal storm report, May 14, 4:33 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 E WEST UNION 38.78N 83.45W
05/14/2014 E1.75 INCH ADAMS OH AMATEUR RADIO
&&
SFHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:14 PM EDT | Special Weather Statement | ILN | Preble | 46 min |
| May 13, 9:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| May 13, 10:02 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 28 min |
| May 13, 10:24 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| May 13, 10:37 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 23 min |
| May 13, 10:59 PM EDT | Special Weather Statement | ILN | Champaign | 31 min |
| May 13, 11:27 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| May 13, 11:57 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| May 14, 12:00 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| May 14, 12:01 AM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| May 14, 12:29 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 61 min |
| May 14, 9:36 AM EDT | Special Weather Statement | ILN | Clermont | 24 min |
| May 14, 10:07 AM EDT | Special Weather Statement | ILN | Clermont | 23 min |
| May 14, 10:54 AM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| May 14, 12:59 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
| May 14, 1:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 32 min |
| May 14, 1:15 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 14, 1:44 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 46 min |
| May 14, 2:04 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 41 min |
| May 14, 2:28 PM EDT | Special Weather Statement | ILN | Ross | 32 min |
| May 14, 2:31 PM EDT | Flash Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 13 hr |
| May 14, 2:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 54 min |
| May 14, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 52 min |
| May 14, 2:51 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Pickaway, Ross | 3 hr |
| May 14, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 49 min |
| May 14, 3:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 14, 3:51 PM EDT | Special Weather Statement | ILN | Fairfield | 24 min |
| May 14, 3:56 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| May 14, 4:02 PM EDT | Special Weather Statement | ILN | Adams | 28 min |
| May 14, 4:03 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 3 hr |
| May 14, 4:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 39 min |
| May 14, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| May 14, 4:20 PM EDT | Tornado Warning | ILN | Adams | 25 min |
| May 14, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 30 min |
| May 14, 4:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 51 min |
| May 14, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 43 min |
| May 14, 5:05 PM EDT | Special Weather Statement | ILN | Warren | 25 min |
| May 14, 5:15 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 45 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Pike, Ross | 22 min |
| May 14, 5:23 PM EDT | Tornado Warning | ILN | Greene, Warren | 22 min |
| May 14, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 46 min |
| May 14, 5:47 PM EDT | Tornado Warning | ILN | Clark, Greene, Madison | 28 min |
| May 14, 5:52 PM EDT | Tornado Warning | ILN | Pickaway, Ross | 23 min |
| May 14, 5:58 PM EDT | Tornado Warning | ILN | Hocking, Pike, Ross | 32 min |
| May 14, 6:09 PM EDT | Tornado Warning | ILN | Clark | 36 min |
| May 14, 6:15 PM EDT | Tornado Warning | ILN | Fairfield, Franklin, Pickaway | 30 min |
| May 14, 6:26 PM EDT | Tornado Warning | ILN | Hocking | 34 min |
| May 14, 6:29 PM EDT | Tornado Warning | ILN | Champaign, Clark, Madison | 31 min |
| May 14, 6:41 PM EDT | Special Weather Statement | ILN | Fairfield | 49 min |
| May 14, 6:49 PM EDT | Tornado Warning | ILN | Madison, Union | 26 min |
| May 14, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 43 min |
Nearby
Tornado Warnings in Ohio, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.